MITRAL VALVE PROLAPSE

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jhet
New Member


Date Joined Jun 2005
Total Posts : 9
   Posted 6/9/2005 8:06 PM (GMT -7)   
hi everyone! im just new in this board. i was diagnosed with MVP last january and im very symptomatic. my symptoms include chest pain, shortness of breath, lightheadness, palpitations, dizziness...anxiety and panic attack. i've had 2decho and treadmill stress test and been to 4 cardiologists already. im doing ok now though i still feel the symptoms but im thankful to God that this is just MVP and not a heart disease (though the symptoms itself are scary) anyone who has this too? we can share infos...thanks and God bless! tongue

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 6/9/2005 9:09 PM (GMT -7)   

Welcome jhet, to HealingWell tongue and I'm glad to see that you've  started this topic!!  There are many people that have this diagnosis of MVP, or Mitral Valve Prolapse and some go symptom free!

Others with more symptoms are treated with beta blockers-are you on anything as yet?!

I found a great informational site and thought you and others with MVP might like to take a look!!

Best Wishes and Hugs, Teri tongue

http://www.merck.com/mmhe/sec03/ch028/ch028c.html#sec03-ch028-ch028c-604


"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 6/25/2005 9:18 PM (GMT -7)   
"Mitral valve prolapse is a disorder in which the heart's mitral valve -- which separates the left upper chamber (atrium) from the left lower chamber (ventricle) -- billows out and does not close properly."
 
http://www.nlm.nih.gov/medlineplus/ency/article/000180.htm
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Juliette1
Regular Member


Date Joined Feb 2005
Total Posts : 72
   Posted 6/26/2005 3:39 PM (GMT -7)   

Hi jhet

I too have a question on this subject, perhaps you can share some info with me? My friend is having a mitral valve replaced soon and will be on Warfarin afterwards. She is very concerned about the impact this will have on her life - she's a very sociable person who likes a drink. I think she's worried that her whole life will be taken over by meds and blood tests. Surely that need not happen?


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 6/26/2005 4:29 PM (GMT -7)   
Hi Juliette!
 
I found a pretty good site that not only describes the before and after, but actually brings into focus what happens afterwards ~ Very interesting.  You might want to check this one out.
 
 
Also, this site will describe more of the Warfarin, or Coumadin medication and what she can or cannot do.  This can be lifesaving for her, so have her talk to her Dr. re all this beforehand.
 
 
Perhaps someone who's been on this medication will see this and be able to tell you/her more!
 
My very best to you and your friend!!  Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 489
   Posted 6/30/2005 6:42 PM (GMT -7)   
Hey---i' was diagnosed w MVP back in 1978 (i'm 57 yrs old)--Listen--my main complaint is irregular beats (Arrythmia)----feels like i'm gonna die---they come in cycles---one wk i'm ok--then i get em in nunches. Had "loop monitor on FOUR different times (twice in LA--twice here on East coast)---Finally caught the darn things---SVT (Supraventricular Tachycardia---3 Different cardios told me nothing to worry about--including one in LA (Cedar-Sinai)--who is one of top in USA in arrythmias!!! Yet----these things continue--i'm on 25 mg Tenormin once/day.

ALSO----the darn fatigue!!!! All Drs reassured me--to live w it---I am NOT a candidate for ablation (as the arrythmias are not "dangerous"-----There is a GREAT newsletter/support group (e-mail me for info)----with a list of people to call or e-mail for support. Again---the darn SVT episodes....Fatigue....& headaches--anyone else have this problem...??? Rob

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 6/30/2005 8:09 PM (GMT -7)   
Hi Rob and Welcome to the Cardiac Forum of HealingWell!! tongue
 
I found a site that may help explain better than I...re SVT's.
Hope this helps to give you some good info! :)
 
A lot of people have been diagnosed with MVP and live their
whole lives with absolutely no problems - it sounds like you've
pretty much had little problems with this?!
 
It's when the valve becomes stenosed or you have severe regurgitation
is when the problems begin, but even then...you can go for years with
no problems.  I do not have MVP, but was diagnosed with Mitral Valve
Stenosis/Calcification and Regurgitation - I've had no problems and mine
has been considered to be between mild and moderate.  I've really
never noticed any trouble as yet, and hopefully I never will!! yeah
 
Let me know if the article helps, Rob?!  My best wishes to you!
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 489
   Posted 7/4/2005 9:16 PM (GMT -7)   
Thanks--Teri---you're most helpful. This Wed. me & my wife flying from East Coast to S. Dakota (visiting friends)---Teri ---i tell you the FEAR of these SVT episodes is driving me nuts!!!! I am on Tenormin--25 mg once/day---as stated i have been Reassured by 3 different cardiologists--don't woory---the SVTs were caught on "event recorder".....Drs say..."no big problem---but--darn--feels like my heart is coming outta my chest!!!!! My cardio nurse called me Fri--after i left message---told me IF i think i might be having a bad day (i go DAYS---without any problem--then DAYS of on & off SCT attacks!)---she told me to take an EXTRA Tenormin...in AM...(i take one at nite)-----as a preventative. So----i have MVP--with SVT-----am seeing an endocrinologist in S.Dakota cause my TSH was high last month with my cardio (5.4)-----MAYBE the underactive thyroid is contributing to my SVT...AND my faigue...AND my depression........BUT---all in all ---its this DARN SVT that has me scared---(i read the site on SVT---i can read all i want on that----BUT---Drs have reassured me---but---these things are SCARY!!!!!) Also---told IF my Thyroid is underactive i MAY have to take synthoid.......Will THIS help????? I HOPE...it does NOT give me more IRREGULAR BEATS!!!!! I'm a mess.........SOMEONE......give me some reassurance---i find OTHER patients....better than most Drs.....!!!!!! Thanks......someone get back....Wotan (Robert)

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 7/4/2005 10:06 PM (GMT -7)   
Hi Robert!  I am truly sorry to hear that you are continuing to feel this way!-yes, " Some medical conditions, such as thyroid disease and anemia, also can cause palpitations."
Perhaps taking something to help your thyroid might be a good discussion to have with your Dr.  You sound like you are developing anxiety over this situation as well.  Sometimes we put more stress on ourselves than anyone and end up causing more problems for ourselves.  I know, cuz I do it all the time! tongue
 
I hope this helps - keep in touch!
Hugs, Teri tongue


"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


gain
Regular Member


Date Joined Dec 2003
Total Posts : 101
   Posted 7/6/2005 5:41 AM (GMT -7)   
Hi Rob,

I have many of the same problems you do and a few more. I have SVT's also and have been on Amiodarone for some time now. It is generally used as the drug of last resort when dealing with arrythmias, but it works. I haven't had a problem with SVT since I was put on it. Unfortunately, Amiodarone can cause other problems in some people. I am one of those lucky ones that had some other arrythmia problems compounded by some other more serious existing heart and arterial problems.

The amirodarone definitely helped with the SVT. Maybe check with your doctor about it. I also have an ICD and the EP doctor was the one that prescribed this for me. It might be worth a try.

Steve
I had a massive heart attack on May 4, 2003.    Thru the course of diagnosis while in ER and catheterization it was determined that I had 3 arteries 100% blocked, 1 artery at 98% blocked and 1 artery at about 85% blocked.  I have EJ fraction around 20 and have had numerous echo-cardiograms to monitor heart function. I lost 60% of my heart that night. I cannot do what I used to but feel great.  In September of 04 I had an AICD implanted more or less to act as a saftey net for when my heart stops and have developed alot of arrythmia problems.  I also have two aneurysms.  One is on my ascending aorta and is distorting the aortic valve.  The other is an abdominal aortic aneurysm.  Both of which need to be repaired.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 1:42 AM (GMT -7)
There are a total of 2,904,291 posts in 318,742 threads.
View Active Threads


Who's Online
This forum has 158129 registered members. Please welcome our newest member, Luna1969.
210 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, Dimitri71, Turboz, Tinkerbee, Shelly1978